Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Protein leaking in urine, have diabetes. How can I minimise microalbumin level?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 118 Questions
I am 31 years old male.
I am diabetic for last 2 years.Now in my urine mild protine is leaking.
e.i my random microalbuminuria is 37 mg/l and the normal level is <20mg/l.
fasting suger is 90 mg/dl and After food 132 mg/dl.
BP is 130/80 which is normal.
HbA1c is 6.8%.
Cholesterol is normal.
Bun is 11 mg/dl.
creatinine is 0.7 mg/dl.
These medical result is done before two month.
I have take insulin and Glycomet 3/850 medicine for suger.
I have take Rozavel for cholesterol and Cardace 2.5 mg for Microalbuminuria.

Pls guide me how can i minimise the microalbumin level to normal range.
And how many time it will take?

how many year to take microalbumin in urine to overt nepropathy and End stage renal dease?

In my foot I feel burning sensetion for one time only for 5 min in last 2 years.
is there any problem ?
One day in my hip also pain for some time. and never feel like that. what is the problem ?

I want to know the diet pattern and how much water is advisiable for me.
Posted Tue, 25 Sep 2012 in Kidney Conditions
Answered by Dr. Avinash Ignatius 2 hours later

A single report of microalbuminuria cannot be considered as an evidence of Nephropathy. This has to be reconfirmed at another occasion.

Also remember there should be no urinary infection, febrile illness, uncontrolled sugars or heavy exertion prior to the test, as they can contribute to protein in the urine.

The single short episode of burning in your feet is unlikely to be of any significance unless it occurs frequently or is continuous.

A person with microalbuminuria has a very varied progression depending on their genetic make up, sugar control and blood pressure control.

Progression to overt nephropathy may take from 1 year to 5 yrs or longer, while some may even reverse.

While progression from overt nephropathy to ESRD may take 5 to 10 years or even longer.

A diabetic diet, low on salt and fat, with restricted protein intake 0.8g/kg/day(without causing any malnutrition) should be adequate.

Avoid any NSAIDs (painkillers) alternative remedies, and strict BP and sugar control is needed.

Above answer was peer-reviewed by
Follow-up: Protein leaking in urine, have diabetes. How can I minimise microalbumin level? 19 hours later
---In my condition (e.i trace albumin in the urine) how many liter of water is advisible?
I have no symptoms like swelling and over weight.My height is 5.10'''and my weight is 70 kg.
---I am non-vegetarian.Can I take non-veg like chicken,fish and egg 2 time in a week?
---Is this right "Mere presence of little microalbuminuria should not create panic; a study in which no renal failure occurred in rest of the life in 50% cases even with macroalbuminuria (albumin in urine >200 mg/day) XXXXXXX ?
I had read this Article in the internet.Is this true?
---I have so much concern about this pls guide me how i can minimise the microalbumin level.
---Can microalbumin in urine will reverse in this stage?
Answered by Dr. Avinash Ignatius 3 hours later

1.5 to 2.0 liters of fluids is reasonable if you have no swelling. Certain variation in intake would occur keeping in mind the season of the year and the environment you are in.

Taking Non veg food in moderate quantities as mentioned by you is acceptable. However limit the salt in your preparations.

It's absolutely right, microalbuminuria is reversible and does not necessarily mean you would develop renal failure. However you need to keep a watch on your urinary protein every 6 months.

Please recheck your urine albumin levels. It may even have disappeared !

Above answer was peer-reviewed by
Follow-up: Protein leaking in urine, have diabetes. How can I minimise microalbumin level? 43 hours later
I have no swelling in my feet and hand nothing.
I want to know that how i can avoid swelling in future?
Could u guide me that what is the cause of swelling?

I have normal GFR.So why i have to take 1.5 to 2 liter of water.Is there any cause?

In my diet can i take rice,Dal or i have to avoid it?beacuse dal is high protine diet.

Pls guide me how i avoid completely the kidney problem in future?

Is there any concern about microalbuminuria in future beacuse i completely take care of my Bp and Suger ?
Answered by Dr. Avinash Ignatius 7 hours later
1. Swelling indicates excess water in the tissues under the skin. Kidney problem is only one of the many causes. Since you don't have any swelling, don't worry.
2. Minimum amount of urine needed to excrete waste through the urine is about 600ml/day. However this would be a very concentrated urine, can lead to stones in the long run. Add to this the fluid lost in sweat and breathing. Therefore 2 lit of fluid would compensate for these needs with a fairly dilute urine.
3. There is no need to restrict protein. As a matter of fact, the protein content of usual Indian diet is appropriate for kidney patients. The concept of protein restriction is based on a western diet: which is primarily based on animal protein. But yes you should restrict salt and fat in your diet. So dals and pulses are absolutely fine for you. sale it is a low protein diet, not a now protein diet.
4. You can reduce the chances of developing kidney disease by,
Keep sugars and BP well controlled
Avoid painkillers
Avoid self medication, and miracle remedies.
Keep weight within healthy range
Monitor Urine albumin and serum creatinine annually.
Stick to hygeinic food. As every infection puts stress on the kidneys
5. Your trace protein is not of much concern, unless it shows up regularly on repeat testing.

I hope I have answered all your queries

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor